MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45552-CURVB
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported "peel away sheath that did not break apart, the plastic wing broke off".The patient had no harm or injury.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer provided one image for analysis.The image shows the peel-away sheath and dilator contained in a biohazard bag.The complaint of the tab breaking off was confirmed by the customer-provided image.The customer also returned one peel-away sheath and dilator for analysis.The sheath was observed to have one tab separated from the device.The point of separation was discolored, partially melted and deformed.Obvious signs of use in the form of biological material were observed on the sheath and dilator.The overall length of one sheath measured 2 3/4", which is within the specification limits of 2 5/8" - 2 7/8" per the sheath product drawing.The outer diameter of the sheath measured 0.0835" which is within the specification limits of 0.078" - 0.084" per the sheath extrusion drawing.The inner diameter of the sheath measured 0.071" which is within the specification limits of 0.066" - 0.071" per the sheath extrusion drawing.The sheath was functionally tested per the instructions for use (ifu) provided with this kit which instructs the user, "ensure dilator is in position and locked to hub of sheath." the dilator was then reinserted into the sheath.One side of the dilator hub locked into one of the sheath tabs as intended.Since the other tab was missing, the opposite tab of the dilator hub did not lock in.A device history record review was performed and no relevant findings were identified.The ifu provided with this kit informs the user , "precaution: avoid tearing sheath at insertion site which opens surrounding tissue creating a gap between catheter and dermis." the customer report of a broken peel-away sheath tab was confirmed through the investigation of the returned sample.The sheath was analyzed, and one tab had separated from the body of the device and was not returned.The point of separation was discolored, melted and deformed.Manufacturing engineering was contacted regarding this issue, and it was determined that manufacturing caused or contributed to the reported event.A non-conformance was initiated to further investigate this issue.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21356235
Report Number9680794-2025-00141
Device Sequence Number18132369
Product Code LJS
UDI-Device Identifier10801902208702
UDI-Public(01)10801902208702(11)241022(17)260227(10)33F24F0944(21)
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Catalogue NumberDLX-45552-CURVB
Device Lot Number33F24F0944
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown